Hail, Clark
- When
- May 1, 12:40 AM CST
- Where
- Clark County, 0.57 mi W of Amity
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.270, -93.460
A first responder reported quarter size hail in Amity.
An isolated severe thunderstorm moved through Clark County during the early morning of 5/1/16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An isolated severe thunderstorm moved through Clark County during the early morning of 5/1/16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:55 PM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 30 2016 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT LAST OF THE RAIN MOVED OUT OF ERN AR ARND MIDDAY. CANOPY OF MID AND HIGH LVL CLOUDS CONTD WORKING EWD OUT OF THE FA THIS AFTN...YIELDING A GOOD BIT OF SUNSHINE. THIS HAS ALLOWED SOME DESTABILIZATION ACRS WRN AR THIS AFTN JUST AHEAD OF A CDFNT IN THE VCNTY OF THE AR/OK BRDR. LATEST DATA SUGGEST SBCAPES OF 1500-2000 J/KG AHEAD OF THE FNT OVR THE WRN HALF OF OUR FA. HI RES MODEL DATA CONTS TO INDC THAT SCTD CONVECTION WL DVLP AHEAD OF THE FNTL BNDRY LATE THIS AFTN OVR WRN AR. ANY STORMS THAT CAN GET BETTER ORGANIZED LATE THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESP WHERE AFTN HEATING HAS BEEN MAXIMIZED. THE ACTIVITY WL THEN TRANSLATE GRADUALLY EWD INTO THE CNTRL/ERN PART OF THE STATE LATER THIS EVENING. CURRENT INDICATIONS ARE THAT THE CONVECTION WL DIMINISH IN INTENSITY/COVERAGE LATER TNGT WITH THE LOSS OF DAYTIME HEATING. THE AFOREMENTIONED FNTL BNDRY WL SHIFT JUST SE OF AR BY SUN BEFORE STALLING OUT. EXPECT MAINLY DRY CONDS IN MOST AREAS...WITH JUST A SLGT CHC OF SHRA/TSRA OVR FAR SERN AR. RAIN CHCS WL RETURN TO THE FA FM THE SW SUN NGT AS A NEW STORM SYS FORMS OVR TX...ALONG THE STALLED FNT. GOOD RAIN CHCS WL CONT ON MON...BUT WL SEE A GRADUAL DCRS IN POPS FM THE NW MON AFTN AS THE LOW PRES TRACKS E OF AR. HIGH PRES WL BRING DRIER CONDS TO THE REGION STARTING MON NGT. && .LONG TERM...TUESDAY THROUGH SATURDAY AN UPPER RIDGE IS EXPECTED OVER THE ROCKIES TO BEGIN THE LONG TERM PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. AN UPPER LOW WILL DROP THROUGH THE GREAT LAKES WEDNESDAY AND THURSDAY. THE UPPER RIDGE WILL THEN MOVE INTO THE PLAINS FOR FRIDAY AND SATURDAY. OVERALL IT LOOKS TO BE DRY THROUGH THE EXTENDED PERIOD. THE AXIS OF THE UPPER RIDGE IS EXPECTED TO BE OVER ARKANSAS BY SATURDAY NIGHT. A PROLONGED PERIOD OF NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THIS RIDGE MOVES OVER THE STATE. EXPECT HIGHS IN THE 70S AND LOWS IN THE 40S AND 50S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 30 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 255 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LATE THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH THESE WILL BE SOMEWHAT ISOLATED TO SCATTERED IN NATURE. THE ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS AND THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL CHEROKEE VILLAGE 36.29N 91.57W
04/30/2016 E1.00 INCH FULTON AR PUBLIC
&&
JHOODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL MOUNTAIN HOME 36.34N 92.38W
04/30/2016 E0.50 INCH BAXTER AR AMATEUR RADIO
HALF INCH DIAMETER HAIL FELL NEAR BAXTER COUNTY REGIONAL
HOSPITAL.
&&
57PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL ASH FLAT 36.22N 91.61W
04/30/2016 E1.00 INCH SHARP AR SOCIAL MEDIA
&&
57PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 2 NW EVENING SHADE 36.09N 91.65W
04/30/2016 E1.00 INCH SHARP AR SOCIAL MEDIA
&&
57PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 4 NW MORRILTON 35.20N 92.79W
04/30/2016 CONWAY AR TRAINED SPOTTER
0720 PM FUNNEL CLOUD 4 NNE MORRILTON 35.21N 92.71W
04/30/2016 CONWAY AR TRAINED SPOTTER
0733 PM FUNNEL CLOUD 4 N PLUMERVILLE 35.22N 92.64W
04/30/2016 CONWAY AR TRAINED SPOTTER
&&
JHOODSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SUN MAY 1 2016
ARZ007-016-010615-
INDEPENDENCE AR-SHARP AR-
1257 AM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND
SOUTH CENTRAL SHARP COUNTIES UNTIL 115 AM CDT...
AT 1257 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STRAWBERRY...OR 16 MILES NORTHEAST OF BATESVILLE...MOVING EAST AT
35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AETNA...
LAT...LON 3585 9148 3594 9150 3599 9135 3593 9135
3589 9136 3589 9124
TIME...MOT...LOC 0557Z 253DEG 37KT 3591 9140
46The Little Rock radar (KLZK), 127 km away, was scanning. The volume nearest the first event began at 06:38 UTC.
1 hail. Local standard time, as filed.
A first responder reported quarter size hail in Amity.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636038.